Universal Behavior of Connectivity Properties in Fractal Percolation Models
Artikel i vetenskaplig tidskrift, 2010

Partially motivated by the desire to better understand the connectivity phase transition in fractal percolation, we introduce and study a class of continuum fractal percolation models in dimension d >= 2. These include a scale invariant version of the classical (Poisson) Boolean model of stochastic geometry and (for d = 2) the Brownian loop soup introduced by Lawler and Werner. The models lead to random fractal sets whose connectivity properties depend on a parameter lambda. In this paper we mainly study the transition between a phase where the random fractal sets are totally disconnected and a phase where they contain connected components larger than one point. In particular, we show that there are connected components larger than one point at the unique value of lambda that separates the two phases (called the critical point). We prove that such a behavior occurs also in Mandelbrot's fractal percolation in all dimensions d >= 2. Our results show that it is a generic feature, independent of the dimension or the precise definition of the model, and is essentially a consequence of scale invariance alone. Furthermore, for d = 2 we prove that the presence of connected components larger than one point implies the presence of a unique, unbounded, connected component.


Poisson Boolean Model


Brownian loop soup

crossing probability

continuum percolation

random fractals

phase transition


fractal percolation


random cantor sets


Erik Broman

Göteborgs universitet

Chalmers, Matematiska vetenskaper, Matematik

F. Camia

Electronic Journal of Probability

1083-6489 (ISSN)

Vol. 15 1394-1414